‘This problem knows no bounds’: 6 overdose calls in 24 in hours worry police in Virginia county

Around the South

CHESTERFIELD COUNTY, Va. (WRIC) — Chesterfield County police in Virginia have responded to multiple overdose calls in the last 24 hours.

Numbers have been down so far this year, so officers say they are concerned with getting those numbers down once again. 

“Having three or more is unusual, but definitely having six is highly unusual for the county,” said Lt. Tim Kehoe, a Chesterfield County Police officer 

The special investigations division vice and narcotics officer said Chesterfield County “saw a decrease in those overall overdose numbers.”

Up until recently. 

“We were seeing a pretty good decrease this year, and it only takes a few hours and our numbers can change drastically,” Kehoe said. 

Police say they are aware of six suspected overdoses within the last 24 hours. So many overdoses within a short period of time indicate that the illegal prescription drugs being sold are extremely potent.

“This problem knows no bounds,” Kehoe said. “It doesn’t know race, ethnicity, sex, socioeconomic status. It affects everybody.”

Kehoe, along with the department, remains optimistic. 

“There’s still a long road ahead of us to continue making some headway on there and little by little we hope in the next few years we can really have the problem solved,” he said. 

If you are with someone who overdoses, call 911 immediately. Administer Narcan/Naloxone if you have access to it.

Signs of an overdose:

  • Person is not responsive
  • Fingertips or lips turn blue or grey
  • Breathing is slow, shallow or has stopped
  • A person is gurgling or making snoring noises

If you see a suspected overdose:

  • Call 911
  • If you have Narcan/Naloxone, administer it and perform rescue breathing
  • If the victim does not respond after 2-3 minutes, give a second dose of Narcan/Naloxone
  • Do not leave the person alone; help will arrive
  • If the person starts to breathe or becomes more alert, lay them in the recovery position: put the person slightly on their left side so their body is supported by the left knee with their face turned to the side and their bottom arm reaching out to stabilize their position

If you or someone you know is struggling with addiction, click here for information on treatment and resources.

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

More Local News
More Weather
More Sports
More Check This Out

Don't Miss